Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 784, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 5, 2008, 5:45 PM CDT for Alfalfa County, Grant County, Oklahoma. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2008, 5:45 PM CDT (22:45 UTC)
- Expired
- Aug 5, 2008, 6:45 PM CDT
- In force
- 60 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Alfalfa County, OK, Grant County, OK
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 10.8 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 573 J/kg
- Mixed-layer CIN
- -308 J/kg
- Mixed-layer LCL
- 2199 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOUN 052245
SVROUN
OKC003-053-052345-
/O.NEW.KOUN.SV.W.0784.080805T2245Z-080805T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
545 PM CDT TUE AUG 5 2008
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN GRANT COUNTY IN NORTHERN OKLAHOMA...
NORTHERN ALFALFA COUNTY IN NORTHWEST OKLAHOMA...
* UNTIL 645 PM CDT
* AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 7 MILES NORTHEAST OF AMORITA...MOVING WEST AT 8
MPH. WINDS OF 70 MPH ARE LIKELY.
* LOCATIONS IN THE WARNING INCLUDE AMORITA...BURLINGTON...BYRON...
DRIFTWOOD AND WALDRON.
TAKE SHELTER FROM THE STORM IN A STURDY BUILDING AND MOVE AWAY FROM
WINDOWS.
LAT...LON 3700 9817 3700 9805 3688 9808 3686 9852
3698 9847 3700 9842 3701 9818
TIME...MOT...LOC 2245Z 094DEG 7KT 3698 9819
$$
WRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 3:39 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Aug 5, 3:39 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
339 PM CDT TUE AUG 5 2008
.DISCUSSION...
WILL ALLOW HEAT ADVISORY TO EXPIRE AT 7 PM AS SEVERAL DAYS OF
COOLER TEMPERATURES ARE EXPECTED ACROSS THE FA. 24-HR TEMPERATURE
CHANGES ARE RUNNING 3 TO 5 DEGREES COOLER ACROSS MOST AREAS EARLY
THIS AFTERNOON. EXPECT HIGHS WILL BE EVEN COOLER WEDNESDAY AS
EDOUARD CONTINUES TO MOVE NORTHWEST AND WEST INTO CENTRAL TEXAS.
MAY SEE A FEW SHOWERS OR STORMS FORM NEAR SURFACE BOUNDARY ACROSS
SOUTHERN KANSAS THIS AFTERNOON SO WILL ADD IN LOW POPS ACROSS FAR
NORTHWEST OKLAHOMA FOR THIS EVENING. EXPECT MORE CLOUD COVER
ASSOCIATED WITH EDOUARD WEDNESDAY WITH ISOLATED SHOWERS OR STORMS
ACROSS WESTERN NORTH TEXAS DURING THE AFTERNOON.
12Z ECM AND GFS ARE MORE SIMILAR IN THE OVERALL LONG WAVE
PATTERN BY 00Z FRIDAY. AS UPPER RIDGE BUILDS OVER THE ROCKIES
AND EASTERN TROUGH DEVELOPS...SHOULD HAVE A DECENT CHANCE OF
SHOWERS AND THUNDERSTORMS DEVELOPING MAINLY THURSDAY INTO THE
DAY FRIDAY. FOR NOW WILL GO WITH THE SLIGHTLY FASTER FRONTAL
MOVEMENT OF THE GFS. MAY SEE ANOTHER CONVECTIVE SYSTEM INFLUENCE
THE AREA SUNDAY INTO MONDAY AS ANOTHER WAVE MOVES ACROSS THE CENTRAL
PLAINS.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 73 96 70 91 / 0 0 10 30
HOBART OK 76 95 71 91 / 0 0 10 30
WICHITA FALLS TX 74 94 72 92 / 0 10 20 30
GAGE OK 70 98 66 88 / 20 0 10 40
PONCA CITY OK 77 96 71 88 / 0 10 30 30
DURANT OK 73 93 71 91 / 10 10 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR OKZ005>008-010>013-
015>020-022>032-035-037>048-050>052.
TX...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR TXZ085-086-088>090.
&&
SIXHazardous weather outlook, Aug 5, 11:45 AM CDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1145 AM CDT TUE AUG 5 2008
OKZ004>048-050>052-TXZ083>090-061200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1145 AM CDT TUE AUG 5 2008
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON ACROSS FAR
SOUTHEAST OKLAHOMA AND AGAIN LATE TONIGHT ACROSS PORTIONS OF WESTERN
NORTH TEXAS.
DISCUSSION...
AN ISOLATED THUNDERSTORM OR TWO MAY OCCUR ACROSS FAR SOUTHEAST
OKLAHOMA AS DAYTIME HEATING COMBINES WITH INCREASING LOW AND MID
LEVEL MOISTURE FROM EDOUARD.
MOISTURE FROM EDOUARD WILL APPROACH NORTH TEXAS AND THE RED RIVER
VALLEY LATE TONIGHT. THIS MAY RESULT IN ISOLATED THUNDERSTORMS
ACROSS PORTIONS OF WESTERN NORTH TEXAS. SEVERE WEATHER IS VERY
UNLIKELY.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY AUG 6.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...20 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.
OTHER HAZARDOUS WEATHER...
A HEAT ADVISORY REMAINS IN EFFECT FOR ALL BUT FAR WESTERN OKLAHOMA
AND A SMALL PART OF WESTERN NORTH TEXAS THROUGH EARLY THIS EVENING.
PLEASE REFER TO THE LATEST ADVISORY FOR MORE INFORMATION.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
ON WEDNESDAY...WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER
WESTERN NORTH TEXAS AND FAR SOUTHERN OKLAHOMA AS MOISTURE FROM
EDOUARD SPREADS NORTHWARD FROM CENTRAL TEXAS. ALSO...A WEAK COLD
FRONT WILL APPROACH NORTHERN OKLAHOMA LATE WEDNESDAY...WHICH MAY
PROVIDE A FOCUSING MECHANISM FOR ISOLATED STORMS. ON THURSDAY...THE
COLD FRONT IS EXPECTED TO MOVE SOUTHWARD OVER THE REGION...POSSIBLY
REACHING THE RED RIVER VALLEY BY FRIDAY MORNING. ALONG WITH LESS HOT
CONDITIONS...SCATTERED THUNDERSTORMS WILL LIKELY ACCOMPANY THE
FRONTAL BOUNDARY. THERE ARE STILL INDICATIONS THAT NORTHWESTERLY
MID-LEVEL WINDS MAY BECOME ESTABLISHED THIS WEEKEND AND EARLY NEXT
WEEK. IF THIS OCCURS...THUNDERSTORM CLUSTERS THAT FORM OVER THE
CENTRAL HIGH PLAINS COULD AFFECT THE REGION LATE THIS WEEKEND AND
EARLY NEXT WEEK.
OTHER HAZARDOUS WEATHER...
WITH INCREASED MOISTURE OF THE REGION...ALONG WITH SLIGHTLY COOLER
AIR BEHIND THE MENTIONED FRONT...WE SHOULD SEE AN END TO THE
WIDESPREAD TRIPLE-DIGIT HEAT. HIGH TEMPERATURES IN THE 90S ARE STILL
EXPECTED...BUT EXCESSIVE HEAT CONDITIONS ARE NOT EXPECTED.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY.
11/30In the hours before
Local storm report, Aug 5, 4:45 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
445 PM CDT TUE AUG 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND GST 7 SSW ALVA 36.71N 98.72W
08/05/2008 M65 MPH WOODS OK MESONET
&&
DWLocal storm report, Aug 5, 4:57 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
457 PM CDT TUE AUG 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND GST 7 SSW ALVA 36.71N 98.72W
08/05/2008 M71 MPH WOODS OK MESONET
&&
DWSpecial weather statement, Aug 5, 5:07 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 507 PM CDT TUE AUG 5 2008 OKZ010-052215- WOODWARD OK- 507 PM CDT TUE AUG 5 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WOODWARD COUNTY. A STRONG THUNDERSTORM WAS LOCATED 11 MILES EAST OF ALABASTER CAVERNS STATE PARK AT 507 PM CDT...MOVING WEST AT 5 MPH. WIND GUSTS TO 50 MPH ARE LIKELY BETWEEN ALABASTER CAVERNS STATE PARK AND QUINLAN. PEOPLE IN WOODWARD COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. WR
Special weather statement, Aug 5, 5:35 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 535 PM CDT TUE AUG 5 2008 OKZ004-052300- HARPER OK- 535 PM CDT TUE AUG 5 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARPER COUNTY. A STRONG THUNDERSTORM WAS LOCATED 16 MILES EAST OF SELMAN AT 535 PM CDT. THE STORM WAS NEARLY STATIONARY. WIND GUSTS TO 50 MPH ARE LIKELY IN NORTHEAST HARPER COUNTY. WR
Special weather statement, Aug 5, 5:39 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 539 PM CDT TUE AUG 5 2008 OKZ010-011-052315- WOODWARD OK-MAJOR OK- 539 PM CDT TUE AUG 5 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR MAJOR AND WOODWARD COUNTIES. A FEW THUNDERSTORMS WERE ALONG A LINE FROM 33 MILES EAST OF SHARON TO 7 MILES EAST OF SHARON AT 539 PM CDT. THE LINE WAS NEARLY STATIONARY. WIND GUSTS TO 50 MPH ARE LIKLEY NEAR THESE THUNDERSTORMS. WR
Special weather statement, Aug 5, 5:43 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 543 PM CDT TUE AUG 5 2008 OKZ004>006-052330- HARPER OK-WOODS OK-ALFALFA OK- 543 PM CDT TUE AUG 5 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA...HARPER AND WOODS COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM WALDRON TO 71 MILES WEST OF WALDRON AT 543 PM CDT. THE LINE WAS NEARLY STATIONARY. WIND GUSTS AROUND 50 MPH ARE LIKELY. PEOPLE IN ALFALFA...HARPER AND WOODS COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS IN THE EVENT THAT HIGHER WIND GUSTS ARE OBSERVED OR EXPECTED.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 4:35 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 40 min |
| Aug 5, 5:15 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 30 min |
| Aug 5, 5:54 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 51 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.